Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 104, NWS Los Angeles, CA

August 3, 2021

NWS Los Angeles, CA issued this small craft advisory at Aug 3, 2021, 2:07 AM PDT. It took effect at Aug 3, 2021, 3:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2021, 2:07 AM PDT (09:07 UTC)
In effect from
Aug 3, 2021, 3:00 PM PDT
Expired
Aug 4, 2021, 2:08 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

266 
WHUS76 KLOX 030907
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
207 AM PDT Tue Aug 3 2021

PZZ650-031715-
/O.CAN.KLOX.SC.Y.0103.000000T0000Z-210803T1000Z/
/O.NEW.KLOX.SC.Y.0104.210803T2200Z-210804T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
207 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-031715-
/O.EXB.KLOX.SC.Y.0103.210803T2200Z-210805T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
207 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-031715-
/O.EXB.KLOX.SC.Y.0103.210803T2200Z-210804T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
207 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-031715-
/O.CON.KLOX.SC.Y.0103.000000T0000Z-210805T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
207 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
676 
WHUS76 KLOX 031602
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
902 AM PDT Tue Aug 3 2021

PZZ673-676-040015-
/O.EXT.KLOX.SC.Y.0103.000000T0000Z-210804T2200Z/
/O.NEW.KLOX.GL.A.0032.210804T2200Z-210805T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
902 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 9 feet possible when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Wednesday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ670-040015-
/O.CON.KLOX.SC.Y.0103.210803T2200Z-210805T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
902 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-040015-
/O.CON.KLOX.SC.Y.0103.210803T2200Z-210804T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
902 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-040015-
/O.CON.KLOX.SC.Y.0104.210803T2200Z-210804T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
902 AM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
432 
WHUS76 KLOX 032118
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
218 PM PDT Tue Aug 3 2021

PZZ673-676-040530-
/O.CON.KLOX.SC.Y.0103.000000T0000Z-210804T2200Z/
/O.EXT.KLOX.GL.A.0032.210804T2200Z-210806T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
218 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet possible when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Thursday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ670-040530-
/O.CON.KLOX.SC.Y.0103.210803T2200Z-210805T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
218 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-040530-
/O.CON.KLOX.SC.Y.0103.210803T2200Z-210804T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
218 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-040530-
/O.CON.KLOX.SC.Y.0104.210803T2200Z-210804T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
218 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
681 
WHUS76 KLOX 040318
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
818 PM PDT Tue Aug 3 2021

PZZ673-676-041130-
/O.CON.KLOX.SC.Y.0103.000000T0000Z-210804T2200Z/
/O.CON.KLOX.GL.A.0032.210804T2200Z-210806T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
818 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet possible when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Wednesday. 
  For the Gale Watch, from Wednesday afternoon through late 
  Thursday night.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$

PZZ670-041130-
/O.CON.KLOX.SC.Y.0103.000000T0000Z-210805T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
818 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-041000-
/O.CON.KLOX.SC.Y.0103.000000T0000Z-210804T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
818 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-041000-
/O.CON.KLOX.SC.Y.0104.000000T0000Z-210804T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
818 PM PDT Tue Aug 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
910 
WHUS76 KLOX 040908
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
208 AM PDT Wed Aug 4 2021

PZZ645-041715-
/O.CAN.KLOX.SC.Y.0103.000000T0000Z-210804T1000Z/
/O.NEW.KLOX.SC.Y.0105.210804T2200Z-210805T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
208 AM PDT Wed Aug 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-041715-
/O.CAN.KLOX.SC.Y.0104.000000T0000Z-210804T1000Z/
/O.EXB.KLOX.SC.Y.0103.210804T2200Z-210805T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
208 AM PDT Wed Aug 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-676-041715-
/O.CON.KLOX.SC.Y.0103.000000T0000Z-210804T2200Z/
/O.UPG.KLOX.GL.A.0032.210804T2200Z-210806T1000Z/
/O.NEW.KLOX.GL.W.0039.210804T2200Z-210806T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
208 AM PDT Wed Aug 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet expected when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM 
  PDT Friday. For the Small Craft Advisory, until 3 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ670-041715-
/O.CON.KLOX.SC.Y.0103.000000T0000Z-210805T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
208 AM PDT Wed Aug 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 11:04 PM PDT, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 2, 11:04 PM PDT, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1104 PM PDT Mon Aug 2 2021

.SYNOPSIS...02/505 PM.

Expect fair weather through the week, with high temperatures five
to ten degrees above normal through Wednesday. Some night and
morning low clouds and dense fog may affect some coastal areas
over the next few days. Gusty afternoon and evening winds along
with lower humidities will elevate the fire risk, mainly focused
across the mountains, Antelope Valley and the Santa Barbara South
Coast and adjacent foothills through mid week.

&&

.SHORT TERM (MON-THU)...02/945 PM.

Ridging aloft remains centered over the southern California this
evening. This ridge will strengthen while moving north into
southern Nevada Tuesday. Very warm to hot temperatures will settle
into region on Tuesday as high pressure thins the marine layer and
weakens onshore flow some. Dangerously hot conditions are likely
over the Antelope Valley where temperatures will approach 110
degrees in a few locations. Heat headlines remain intact but were
expanded to include the Cuyama Valley where temperatures will
approach 105 degrees on Tuesday.

With the marine layer thinning, any low clouds and fog that
develop will form dense fog. While low clouds and fog cannot be
totally ruled out south of Point Conception, low clouds and fog
are looking more organized along the Central Coast this evening.
Patchy dense fog was added for the Central Coast and into the
Santa Ynez Valley in the latest update.

***From Previous Discussion***

The models also agree on the gradual onshore flow trend to the
east affecting much of the area, which should eventually provide
enough guidance to the marine clouds lost at sea to find their way
back into the coastal sections south of Point Conception, but
probably not until Wednesday morning, and not into any valleys due
to the shallow nature of the marine layer. This will also
initiate a gradual cooling trend starting in the coastal and lower
valley sections on Wednesday and finally affecting the inland
sections beginning probably on Thursday.

However, gradients to the north will persist in creating some
gusty winds through the Santa Ynez Mountains over the next three
nights, enough for a wind advisory tonight. In fact, the next two
nights could have even stronger wind gusts over especially
western portions of the Santa Barbara County south coast, and fire
weather products will highlight the elevated fire concern over
southern Santa Barbara County. This will likely boost high
temperatures in affected areas of the south coast.

Low afternoon humidities and above normal temperatures will also
be a fire weather concern for the valleys of LA/Ventura counties
as well as the mountains and deserts. In fact, record high
temperatures are in jeopardy tomorrow for the Antelope Valley.

This upper level pattern is not at all conducive to monsoon flow
and there will be no convective threat in the short term.

The very dry airmass over the interior will combine with hot
temperatures to produce some fire weather concerns - please see
the fire weather portion of this AFD for all the details.

.LONG TERM (FRI-MON)...02/151 PM.

For the period of Friday through Sunday, the synoptic pattern
changes such that the strong ridge of high pressure once over
southern California gets pushed to the east and gets replaced by
increased troughing. The trough that was located just off the
coast progresses to a position more directly over California and
this will continue and maybe amplify a cooling trend in the
extended period.

Stronger onshore flow and lower heights will enable a deeper
marine layer to push further inland and possibly into the lower
valleys. The southwest flow aloft will continue to prevent any
monsoon moisture from returning to southern California.
Temperatures are expected to remain near normal.

&&

.AVIATION...03/0603Z.

At 0445Z at KLAX, the marine layer was 500 feet deep. The top of
the inversion was at 2300 feet with a temperature of 29 C.

Very good confidence in inland and vly TAFS. Moderate confidence
in KSMX and KSBP TAFs flight cat changes could be off by +/- 90
minutes.

Pretty good confidence in coastal TAFS KSBA and south with a 15
percent chc of LIFR conds 11Z-16Z.

KLAX...Pretty good confidence in TAF. There is a 15 percent chc
of 1/2SM FG ovc003 conds 11Z-16Z. Any east wind component will be
less than 5kt.

KBUR...High Confidence in CAVU TAF.

&&

.MARINE...02/945 PM.

High confidence in very short period and choppy seas continuing
over most of the coastal waters through most of the week. Heights
will be fairly small through today, then build some through the
week. A noticeable long period modest south swell will continue to
build in today through Thursday.

For the waters northwest through southwest of the Channel and
along the Central Coast, moderate-to-high confidence in the
current Small Craft Advisory (SCA) from Point Conception to San
Nicolas Island, which will continue through at least late
Wednesday night, a possibly through the remainder of the week.
There is a 40 percent of GALES across this area between Wednesday
night and Friday morning. The gusty winds should also expand to
northward and along the Central Coast through San Nicolas Island
Tuesday.

Inside the southern California bight, high confidence in SCA
level winds for western portions of the Santa Barbara Channel
through late tonight. There is a 60 percent chance of SCA level
winds again across the Santa Barbara Channel Tuesday and Tuesday
night, diminishing to 30 percent across the Santa Monica Bay, near
Point Dume, and into the San Pedro Channel.

&&

.FIRE WEATHER...02/328 PM.

n upper level high pressure system across Southern California will continue
to bring a hot and very dry mass through mid week. Minimum Humidities will
range between 5 and 15 percent today through Wednesday across the mountains,
deserts, and many valley locations, especially the San Fernando Valley and
Santa Monica mountains where local single digit readings are expected each
day. In addition, triple digit heat will become more common across inland
areas. During this time, onshore winds are also expected to develop each
afternoon and evening, with gusts generally between 20 and 35 mph
across interior areas except isolated gusts to 40 mph near the Antelope
Valley foothills. Similar very warm and dry conditions will potentially
continue Thursday. As a result, elevated to brief critical fire weather
conditions are expected across the valleys, mountains, and deserts through
Thursday due to hot temperatures, very low humidities, and gusty onshore winds.
In addition, the hot and unstable conditions will bring an increased risk of
large vertical plume growth of new fire ignitions over inland areas this
week, especially in the mountains and foothills.

An extended period of sundowner winds with low humidities and warmer
temperatures will bring elevated to brief critical fire weather
conditions each night through Thursday night across western
portions of the Santa Barbara south coast and adjacent foothills.
Winds are expected to increase from Gaviota to San Marcos Pass
tonight and Tuesday night, when gusts of 25 to 45 mph are
expected, with Wednesday night likely seeing the strongest winds,
with local gusts over 50 mph possible near Gaviota. Humidities are
expected to lower to between 10 and 30 percent each evening
across the wind prone canyons and foothills of the Santa Barbara
south coast.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 8 PM PDT Tuesday for zones
      38-88-547. (See LAXNPWLOX).
     Wind Advisory in effect until 3 AM PDT Tuesday for zones
      39-52. (See LAXNPWLOX).
     Heat Advisory in effect until 8 PM PDT Wednesday for zones
      52>54. (See LAXNPWLOX).
     Excessive Heat Warning in effect from 10 AM Tuesday to 8 PM
      PDT Wednesday for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
      zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Thursday for
      zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (THU-MON).

Gusty Sundowner winds will impact the canyons and passes below
mountains in south Santa Barbara County Tuesday and Wednesday
nights. Hottest temperatures are expected on Tuesday and Wednesday
with a moderate risk of heat stress for interior valleys,
mountains and deserts.

&&

PUBLIC...Hall/Sweet
AVIATION...Rorke
MARINE...Hall
FIRE...Gomberg
SYNOPSIS...Sweet/CK

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:08 AM PDTWind AdvisoryLOX24 hr
Aug 3, 9:02 AM PDTGale WatchLOX17 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.